Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected by Aelius Group. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.
Valium is metabolized by the liver and in some cases jaundice results. Periodic liver function tests are suggested for individuals with a history of liver problems (or who's livers are already working hard to metabolize alcohol or other drugs). It is produced by Roche and the only info I could find on it is on their PI sheet. It's worth checking out.
Cmn and register on the benzo forum hun - you will find more info there. Most benzos are fat soluble, meaning they infest themselves into tissue and in some instances are metabolized faster in women then men, depending on their cycles. If you are concerned about your liver due to other meds containing tylenol, get a liver function test to put your mind at ease and start a milk thistle regimen.
I'm new to this thread so I don't know exactly what the question is. Is the question:"Is Valium toxic to the liver? and does that casue jaundice? Does Valium use require special blood tests?"
There are some things to note.
Valium is a benzodiazepine. Benzos are usually fat soluble. Valerian is fat soluble.
Drugs are toxins, They are metabolized starting in the liver. The liver does this by using its CYP 450 enzymes. Two of those enzymes commonly change benzos into a water soluble form. That water soluble form is excreted by the kidneys. So Valium is metabolized this way.
Some drugs, food, chemicals will induce or inhibit certain of these snzymes. This means that some substances can cause the enzymes to be more active or less active. When the enzymes are more active, the toxin is processed faster. The benzo is lost more quickly. When the enzymes are made less active, the benzostays in the body longer. That can cause too much benzo to remain in the body at any one time.
When we eat things that induce the benzo clearing enzyme, we will have less benzo and W/D symptoms can appear.
More benzo will need more enzymes. The liver must then make more enzymes. That may stress the liver. This is an effect caused by the amount of benzo and not by a specific benzo. Valium is a benzo. It is processed as a benzo. It doesn't have any special effects that stress the liver. Only too much Valium would stress the liver's ability. Valium should not be singled out. It does what a benzo does and is metabolized as a benzo is metabolized.
Milk Thistle has many uses. It's a long list. It also alters the effect of the same enzymes that metabolize benzos. Milk Thistle can change the amount of benzo that we expect to be there. For this reason, the use of Milk Thistle shoould be postponed until the benzo taper is complete. It's a useful herb. It just works against us when we are tapering.
The patient leaflet from Roche or any other manufacturer of diazepam is woefully uninformative. I can't rely on the manufacturer to tellthe whole story. Search for drug information. A search for your drug+CYP450 will tell you more than you may have guessed.
Valium doesn't deserve to be singled out. It does what a benzo does. It's processed as a benzo. Does that make it toxic to the liver? It's a toxin ,and one of the functions of the liver is to alter that toxin. A huge amount of a drug may overwhelm that function, but the drug, Valium, in itself, has no special powers to harm.
Jana - as per usual, spoken like a true Benzo expert:D thank you for clearing that up!@ As for those who know little or nothing about Benzo's , please register on our Benzo forum. Jana is our Mod there and she is the glue that binds us together, in the Benzo world;)
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.